Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 90, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Nov 1, 2016, 4:14 AM EDT. It took effect at Nov 1, 2016, 9:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2016, 4:14 AM EDT (08:14 UTC)
- In effect from
- Nov 1, 2016, 9:00 AM EDT
- Expired
- Nov 2, 2016, 4:04 AM EDT
- In force
- 19 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
046 WHUS71 KBUF 010814 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 414 AM EDT TUE NOV 1 2016 LOZ045-011615- /O.NEW.KBUF.SC.Y.0090.161101T1300Z-161102T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 414 AM EDT TUE NOV 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 AM EDT WEDNESDAY. * WINDS...SOUTH 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
117 WHUS71 KBUF 011434 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1034 AM EDT TUE NOV 1 2016 LOZ045-012245- /O.CON.KBUF.SC.Y.0090.000000T0000Z-161102T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1034 AM EDT TUE NOV 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WINDS...SOUTH 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
766 WHUS71 KBUF 012039 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 439 PM EDT TUE NOV 1 2016 LOZ045-020445- /O.CON.KBUF.SC.Y.0090.000000T0000Z-161102T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 439 PM EDT TUE NOV 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WINDS...SOUTH 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
250 WHUS71 KBUF 020255 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1055 PM EDT TUE NOV 1 2016 LOZ045-020900- /O.CON.KBUF.SC.Y.0090.000000T0000Z-161102T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1055 PM EDT TUE NOV 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
396 WHUS71 KBUF 020804 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 404 AM EDT WED NOV 2 2016 LOZ045-020915- /O.CAN.KBUF.SC.Y.0090.000000T0000Z-161102T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 404 AM EDT WED NOV 2 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 3:23 AM EDT, 51 minutes earlier.
Area forecast discussion, Nov 1, 3:23 AM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
323 AM EDT Tue Nov 1 2016
.SYNOPSIS...
High pressure over New England will slowly drift eastward and off the
Atlantic coastline through midweek...with a return southerly flow of
much warmer air on its backside helping to drive temperatures back up
to well above average levels for both today and Wednesday. Low pressure
will then track across our region Wednesday night and Thursday while
bringing our next round of widespread rainfall...with a return to drier
weather and more seasonable temperatures then following in its wake
for the end of the week and the upcoming weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
During the course of today...the axis of strong surface-based ridging
over New England will only begrudgingly slide to a position just off
the east coast...while a northern stream shortwave and broad surface
low over Central Ontario makes its way east to James Bay. In the
process...this latter feature will push its trailing weak cool front
into the Central Great Lakes...with a modest prefrontal trough pushing
across Southern Ontario and the Saint Lawrence Valley. For the majority
of our area...the strong warm air advection regime in between these two
systems will merely help to bring about an increase in mid and high
cloud cover...with both upper level support and available moisture
remaining insufficient for any precip. The one possible exception to
this may lie across the Saint Lawrence Valley and immediately adjoining
portions of the North Country...where somewhat more favorable moisture
and the passing prefrontal trough may be just enough to trigger a few
sprinkles or some spotty light showers.
The above said...the big story today will be the return to much warmer
temperatures. This will be most pronounced across the lake plains of
far Western New York...where a strengthening southerly downslope flow
and the arrival of much warmer air (925 mb temps of +15c) should be
enough to push daytime highs up to around the 70 degree mark...or some
15 to 20 degrees above normal for the beginning of November. The rest
of the area will see progressively cooler readings with increasing
eastward extent...with highs in the lower to mid 60s across the Finger
Lakes tapering to the mid to upper 50s across the North Country...where
skies will be cloudier and the warmer air will be last to arrive.
Tonight...the aforementioned shortwave and surface low will eject
northeastward across Northern Quebec...with their attendant weak cool
front eventually stalling out either over or just north of our area as
it loses their support...and also becomes oriented parallel to the
prevailing mid and upper level flow. Aside from perhaps a few more
sprinkles or light showers across the North Country and Saint Lawrence
Valley during the evening in association with the departing prefrontal
trough...our area should largely remain dry through the night with just
a general increase in cloud cover taking place along and ahead of the
stalling (and upper support-starved) frontal boundary. With the front
thus failing to induce any airmass change...our region will also
experience an unseasonably mild night...with overnight lows largely
ranging from the mid and upper 40s across interior portions of the
North Country to the mid and upper 50s along the lake plains of Western
New York. Such readings will not only be some 15-20 degrees above
normal...but will also actually lie above normal early November high
temperatures in many locations.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
This period will be highlighted by a soaking rain event Wednesday
night into Thursday...otherwise fair weather can be anticipated with
temperatures generally averaging above normal early November levels.
To set the stage for the rain event...an unusually strong late
season sub tropical ridge over the GOMEX on Wednesday will extend
north to the Upper Ohio Valley. Meanwhile...a stalled sfc frontal
boundary will extend from southernmost Lower Michigan to Lake
Ontario and the Thousand Islands region. This scenario will keep the
bulk of our forecast area deep within a warm...late September-like
airmass with temperatures across the western counties averaging more
than 15 deg F above normal. The very mild air will be rich in
moisture as well...as three days worth of GOMEX moisture circulating
around the aforementioned sub tropical ridge will pool just south of
the stalled frontal boundary. PWAT values will climb to around 1.5
inches...which will be 2-3 STD abv normal.
Now in terms of generating rain from this...the surface frontal
boundary will slowly start to push south from Lake Ontario during
the day Wednesday...as a digging trough over the northern plains
will relax the northern reaches of the sub tropical ridge over our
region. As the first of several shortwaves track east along the
front and moisture continues to deepen...showers will break out for
the counties closest to Lake Ontario. This should allow those
counties closest to the Pennsylania border to stay rainfree until at
least nightfall. H85 temps of 10 to 12c over the western counties
will support another day where max temps will range from 65 to 70...
with the warmest wx across the Srn Tier. It will be a little cooler
north and east of the Tug Hill where more dense cloud cover and
lower H85 temps will only allow readings will struggle to reach the
lower 60s.
The slow moving front will slowly settle south across the region
Wednesday night...during which time additional shortwaves will move
through. Guidance has been consistent in suggesting that a fairly
well organized wave will develop along the front as baroclinicity
increases to the north of the front. This will enhance the showers
to the point where some fairly steady rain should be found along and
northward of the front. As one would expect...a dramatic increase in
H925-70 frontogenetic forcing is being suggested for late Wednesday
night. This is about when some jet induced lift will come into
play as well...as a 130 kt H25 jet over Quebec will place us under
the jet entrance region. Have kept categorical pops...although
have raised them to 100 for the bulk of the region.
On Thursday...a rather well defined sfc wave along the frontal
boundary will push east as the supporting mid level trough will dig
across the Lower Great Lakes. While the deep forcing associated with
the complex boundary will gradually push south into Pennsylvania
during the afternoon...the anabatic nature of the front will lend to
a morning that should feature several hours of rain. The rain will
then slowly end from the northwest during the course of the
afternoon. Like the time period before...have bumped pops to 100 for
the day. Given the anomalously moist environment and slow passage of
the deep synoptic lift...twenty four hour rainfall amounts will
range from one half to as much as an inch.
Leftover showers Thursday evening will taper off during the course
of the overnight...with lingering showers over the North Country
mixing with and changing to some wet snow showers as colder air
pours in from eastern Canada. Otherwise...while the bulk of the mid
and upper level moisture will be stripped away...a strengthening
subsidence inversion will keep a wealth of moisture trapped in the
low levels. This moisture will be lifted into a deck of widespread
strato-cu by a northerly upslope flow that will become well
established in the wake of the departing frontal wave. Will thus aim
notably higher with sky cover than the vast array of guidance
packages.
An unusually strong ridge for early November will centered over the
nations mid section on Friday...while its corresponding surface high
will stretch from the Great Lakes region back to the southern
Plains. While this will provide our forecast with fair dry weather
on Friday...clouds from the preceding storm on Thursday will be slow
to clear. As mentioned in the previous paragraph... A fair amount of
low level moisture will likely be trapped beneath a strong
subsidence inversion. This will likely retard any true clearing
until midday. Further aggravating the clearing will be -8c H85 air
that will pouring due south from Lake Ontario. The last time we had
this scenario a couple weeks ago...we had multiple bands of roll
convection clouds off the lake that became enhanced as they passed
over the Finger Lakes. The fresh Canadian airmass will also supply
us with a much cooler day...as afternoon temperatures will not make
it out of the 40s.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
This period will be dominated by a transitory ridge that will drift
from the Mississippi Valley on Saturday to the eastern seaboard to
start the new work week. The various ensemble packages had been
suggesting a relatively deep a persistent trough off the coast of
New England...but now there has been a shift of the aforementioned
ridge to the east by some 500 miles as the trough is favored to be
in the vcnty of the Canadian maritimes.
This will support a stretch of fair dry weather for the weekend into
early next week with temperatures averaging above normal. Have aimed
higher than some of the mainstream guidance and have leaned much
more towards the more trusted ECMWF solution. If that were to verify
to the letter...than the forecast would still be too low for max
temps by at least 5 deg for Sunday and particularly for Monday.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
During the TAF period...high pressure over New England will slide
east and off the Atlantic coastline...while low pressure over Central
Ontario tracks across Northern Quebec and pushes a prefrontal trough
across Southern Ontario and the Saint Lawrence Valley today...
before sliding its stalling weak cool front into the area tonight.
For the most part...dry VFR conditions will prevail across our region
through the period...with just a low chance of some spotty light
sprinkles or showers across the Saint Lawrence Valley and adjoining
portions of the North Country this afternoon and evening. Cloud cover
will be predominantly mid and high level in nature and variable in
extent...with an outside chance of some MVFR cigs briefly developing
across interior portions of the Southern Tier this morning...and a
better chance of these across the North Country later on tonight
as moisture begins to pool along the stalled out frontal boundary.
Outlook...
Wednesday...VFR/MVFR with a low chance of showers.
Wednesday night and Thursday...Deterioration to MVFR/IFR with
widespread rain developing.
Friday...Improving to VFR.
Saturday...Mainly VFR.
&&
.MARINE...
High pressure over New England will slowly drift further eastward and
off the Atlantic coastline through midweek...with a period of freshening
southeasterlies/southerlies expected today through this evening...before
winds turn lighter again in time for Wednesday. The period of stronger
winds will induce a period of advisory-worthy conditions across the far
northeastern end of Lake Ontario today and this evening...with winds and
waves otherwise expected to remain below advisory levels through Wednesday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 9 AM this morning to 5 AM EDT
Wednesday for LOZ045.
&&
SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJRHazardous weather outlook, Oct 31, 5:16 AM EDT, 22 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 516 AM EDT MON OCT 31 2016 NYZ001>008-010>014-019>021-085-010930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 516 AM EDT MON OCT 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-010930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 516 AM EDT MON OCT 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.